Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165



Module extensions over classical
Lie superalgebras

Author: Edward S. Letzter
Journal: Represent. Theory 3 (1999), 354-372
MSC (1991): Primary 16P40, 17A70; Secondary 17B35
Published electronically: October 5, 1999
MathSciNet review: 1711503
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study certain filtrations of indecomposable injective modules over classical Lie superalgebras, applying a general approach for noetherian rings developed by Brown, Jategaonkar, Lenagan, and Warfield. To indicate the consequences of our analysis, suppose that $\mathfrak {g}$ is a complex classical simple Lie superalgebra and that $E$ is an indecomposable injective $\mathfrak {g}$-module with nonzero (and so necessarily simple) socle $L$. (Recall that every essential extension of $L$, and in particular every nonsplit extension of $L$ by a simple module, can be formed from $\mathfrak {g}$-subfactors of $E$.) A direct transposition of the Lie algebra theory to this setting is impossible. However, we are able to present a finite upper bound, easily calculated and dependent only on $\mathfrak {g}$, for the number of isomorphism classes of simple highest weight $\mathfrak {g}$-modules appearing as $\mathfrak {g}$-subfactors of $E$.

References [Enhancements On Off] (What's this?)

  • 1. D. Barbasch, Filtrations on Verma modules, Ann. Scient. École Norm. Sup. 16 (1983), 489-494. MR 85j:17013
  • 2. W. Borho, Invariant dimension and restricted extension of noetherian rings, Séminaire d'Algébre Paul Dubreil et Marie-Paule Malliavin (M.-P. Malliavin, ed.), Lecture Notes in Mathematics 924, Springer, Berlin, 1982, pp. 51-71. MR 83h:16018
  • 3. K. A. Brown, Ore sets in noetherian rings, Séminaire d'Algébre Paul Dubreil et Marie-Paule Malliavin (M.-P. Malliavin, ed.), Lecture Notes in Mathematics 1146, Springer, Berlin, 1985, pp. 355-366. MR 88b:16006
  • 4. K. A. Brown and R. B. Warfield, Jr., The influence of ideal structure on representation theory, J. Alg. 116 (1988), 294-315. MR 89k:16026
  • 5. M. Cohen and S. Montgomery,, Group-graded rings, smash products, and group actions, Trans. Amer. Math. Soc. 282 (1984), 237-257. MR 85i:16002
  • 6. J. Dixmier, Enveloping Algebras: The 1996 Printing of the 1977 English Translation, Graduate Studies in Mathematics 11, American Mathematical Society, Providence, 1996. MR 97c:17010
  • 7. O. Gabber and A. Joseph, Towards the Kazhdan-Lusztig conjecture, Ann. Sci. École Norm. Sup. 14 (1981), 261-302. MR 83e:17009
  • 8. K. R. Goodearl and E. S. Letzter, Prime ideals in skew and q-skew polynomial rings, Mem. Amer. Math. Soc. 109 (1994). MR 94j:16051
  • 9. K. R. Goodearl and R. B. Warfield, Jr., An introduction to noncommutative noetherian rings, London Mathematical Society Student Texts, 16, Cambridge, New York, 1989. MR 91c:16001
  • 10. R. S. Irving, The socle filtration of a Verma module, Ann. Sci. École Norm. Sup. 21 (1988), 47-65. MR 89h:17015
  • 11. J. C. Jantzen, Einhullende Algebren Halbeinfacher Lie-Algebren, Ergebnisse der Mathematik, 3. Folge, Band 3, Springer, New York, 1983. MR 86c:17011
  • 12. A. V. Jategaonkar, Localization in noetherian rings, London Mathematical Society Lecture Note Series 98, Cambridge University Press, Cambridge, 1986. MR 88c:16005
  • 13. A. Joseph and L. W. Small, An additivity principle for Goldie rank, Israel J. Math. 31 (1978), 105-114. MR 80j:17005
  • 14. V. G. Kac, Lie Superalgebras, Adv. Math. 26 (1977), 8-96. MR 58:5803
  • 15. G. R. Krause and T. H. Lenagan, Growth of algebras and Gelfand-Kirillov dimension, Pitman, London, 1985. MR 86g:16001
  • 16. T. H. Lenagan and E. S. Letzter, The fundamental prime ideals of a noetherian prime PI ring, Proc. Edinburgh Math. Soc. 33 (1990), 113-121. MR 91b:16026
  • 17. T. H. Lenagan and R. B. Warfield, Jr., Affiliated series and extensions of modules, J. Alg. 142 (1991), 164-187. MR 92m:16037
  • 18. E. S. Letzter, Primitive ideals in finite extensions of noetherian rings, J. London Math. Soc. (2) 39 (1989), 427-435. MR 90f:16013
  • 19. -, Prime ideals in finite extensions of noetherian Rings, J. Alg. 135 (1990), 412-439. MR 91m:16020
  • 20. -, Finite correspondence of spectra in noetherian ring extensions, Proc. Amer. Math. Soc. 116 (1992), 645-652. MR 93a:16003
  • 21. -, A bijection of primitive spectra for classical Lie superalgebras of type I, J. London Math. Soc. (2) 52 (1996), 39-49. MR 96k:17016
  • 22. M. Lorenz, On Gelfand-Kirillov dimension and related topics, J. Alg. 118 (1988), 423-437. MR 89m:16004
  • 23. J. C. McConnell and J. C. Robson, Noncommutative noetherian rings, John Wiley $\and $ Sons, Chichester, 1987. MR 89j:16023
  • 24. S. Montgomery, Fixed rings of finite automorphism groups of associative rings, Lecture Notes in Mathematics, no. 818, Springer, Berlin, 1980. MR 81j:16041
  • 25. I. M. Musson, A classification of primitive ideals in the enveloping algebra of a classical Lie superalgebra, Adv. Math. 91 (1992), 252-268. MR 93c:17022
  • 26. -, Primitive ideals in the enveloping algebra of the Lie superalgebra $\mathrm{sl}(2,1)$, J. Algebra 159 (1993), 306-331. MR 94g:17016
  • 27. I. Penkov and V. Serganova, Generic irreducible representations of finite-dimensional Lie superalgebras, Int. J. Math. 5 (1994), 389-419. MR 95c:17015
  • 28. M. Scheunert, The theory of Lie superalgebras, Lecture Notes in Mathematics, 716, Springer, Berlin, 1979. MR 80i:17005
  • 29. V. Serganova, Kazhdan-Lusztig polynomials and character formula for the Lie superalgebra ${\mathfrak{g}l}(m\vert n)$, Selecta Math. (N.S.) 2 (1996), 607-651. MR 98f:17007
  • 30. W. Soergel, The prime spectrum of the enveloping algebra of a reductive Lie algebra, Math. Z. 204 (1990), 559-581. MR 91d:17015
  • 31. R. B. Warfield, Jr., Prime ideals in ring extensions, J. London Math. Soc. (2) 28 (1983), 453-460. MR 85e:16006
  • 32. -, Noetherian ring extensions with trace conditions, Trans. Amer. Math. Soc. 331 (1992), 449-463. MR 92g:16032

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (1991): 16P40, 17A70, 17B35

Retrieve articles in all journals with MSC (1991): 16P40, 17A70, 17B35

Additional Information

Edward S. Letzter
Affiliation: Department of Mathematics, Texas A&M University, College Station, Texas 77843

Received by editor(s): November 20, 1998
Received by editor(s) in revised form: July 14, 1999
Published electronically: October 5, 1999
Additional Notes: This research was partially supported by grants from the National Science Foundation.
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society